MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Model Number 98384
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the new in-line suction catheter (csc) was attached to the endotracheal tube (ett).It was noted that upon the second use of the csc it had filled with air, the ventilator alarmed high leak, and the patient desaturated.The port was turned on and off, the csc was removed and the device was replaced.There was no reported injury.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation; additionally, no photographic /video evidence was provided.Without photographic /video evidence the complaint could not be confirmed; without a sample to perform functional evaluation, a root cause could not be determined.The device history record for lot 30327760 was reviewed and the product was produced according to product specifications.All information reasonably known as of 17 mar 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.The fda initial report for mw report mw 8030647-2025-00047 was submitted on 24apr2025 and the following ack2 was received confirming asuccessful esg submission: submission ci250424193054.Ac33f7c6ccae4b8bbbae0b8091111199 has been successfully transmitted to cdrh core id: ci250424193054.Ac33f7c6ccae4b8bbbae0b8091111199,.

Brand Name
BALLARD CLOSED SUCTION SYSTEM
Common Device Name
BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key24645111
Report Number8030647-2025-00047
Device Sequence Number10207355
Product Code BSY
UDI-Device Identifier00609038983844
UDI-Public(01)00609038983844(10)30327760(17)290523(11)240524
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98384
Device Catalogue Number196-5
Device Lot Number30327760
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown